What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 2, 8:31 PM EST, 29 minutes earlier.
Area forecast discussion, Aug 2, 8:31 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
931 PM EDT Tue Aug 2 2022
.UPDATE...
Storm developments will continue through tonight with storms
building along sea breeze and outflow boundaries past midnight.
Primary threat from slow-moving storms is torrential rainfall
which can lead to instances of localized flooding. Convection
will eventually become diminished overnight with convection
returning on Wednesday afternoon. Overnight low temperatures will
be in the mid 70s.
&&
.PREV DISCUSSION [806 PM EDT]...
.NEAR TERM [Through Tonight]...
Today, ridging in the Gulf of Mexico is brining a weak NW steering
flow, allowing both the Atlantic and Gulf sea breezes to push
their ways inland. The boundaries are expected to collide and
force scattered convection inland. Gusty winds and localized
temporary flooding from slow moving storms are possible with
embedded strong thunderstorms near I-75 and US-301. Convection
ahead of the sea breeze boundaries is possible due to above
average PWATs (~2 inches) and strong diurnal heating. Convection
will linger past sunset until about midnight due to outflow
interactions keeping storms fueled.
Low temperatures will be normal, mid 70s inland and a few degrees
warmer on the coast. Areas receiving storm coverage will feel a
temperature drop earlier in the evening.
.SHORT TERM [Wednesday Through Thursday Night]...
High pressure ridging to our southeast is forecasted to shift
northward and be to our east Wednesday, and to our northeast
Thursday. On Wednesday with moisture and low level forcing,
precipitation chances are high, especially inland NE FL. Again,
with any strong storms forming the primary risks will be gusty
winds and slow moving downpours.
Wednesday night into Thursday a stronger steering flow from the
south will bring drier air with below average PWATs of about 1.5
inches, lowering diurnal convection potential. Precipitation
chances will be below normal on the coast, but inland there will
still be decent chances of convection in the afternoon and
evening.
The temperature trend will continue this week with highs in the
mid 90s and lows in the lower 70s inland and mid 70s on the coast.
.LONG TERM [Friday Through Tuesday]...
Normal diurnal summertime convection is expected during this
period. Southeast flow will continue Friday and PWATs will be
steady around 2 inches all weekend. With easterly flow Saturday
and Sunday, the area with the highest potential for strong
afternoon storms will be inland NE FL due to a stronger Atlantic
sea breeze forming.
Temperatures will be normal, highs in the low 90s inland and
upper 80s on the coast. Lows in the lower 70s inland and mid 70s
on the coast.
.AVIATION...
[Through 00Z Thursday]
Late evening showers and storms may develop later this evening over
forecast sites with conditions becoming predominantly VFR
overnight with reduced visibility possible in the early morning
hours at VQQ. Convection expected to return on Wednesday afternoon
with southerly winds building upwards to about 10-15 knots for
coastal sites.
.MARINE...
High pressure is currently to our southeast, shifting north
during this week, expected to be to the northeast by Thursday through the
weekend. The east coast sea breeze will move inland each afternoon and
merge with the Gulf coast sea breeze helping form thunderstorms.
Rip Currents: Moderate rip current risk through the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 95 72 93 72 / 30 60 30 40 10
SSI 78 90 77 88 78 / 30 30 20 20 10
JAX 75 92 74 91 73 / 50 40 20 20 10
SGJ 75 89 74 89 75 / 40 40 20 20 10
GNV 73 92 72 93 72 / 40 70 30 40 10
OCF 73 92 73 93 73 / 60 70 30 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 2, 8:01 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
901 PM EDT Tue Aug 2 2022
FLZ140-240-340-030130-
Central Marion FL-Western Marion FL-Eastern Marion FL-
901 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southeastern Marion
County through 930 PM EDT...
At 901 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocklawaha, or near The Villages, moving southeast at 15 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Ocala, Lynne, Weirsdale, Santos, Ocklawaha, Moss Bluff, Silver
Springs Shores, Lake Weir, Belleview and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2912 8222 2930 8201 2896 8168 2896 8203
TIME...MOT...LOC 0101Z 310DEG 12KT 2903 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NELSON
Special weather statement, Aug 2, 8:13 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
913 PM EDT Tue Aug 2 2022
FLZ033-038-133-138-030200-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
913 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northwestern Flagler
and southeastern St. Johns Counties through 1000 PM EDT...
At 913 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hastings, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Marineland, Crescent Beach, Saint Augustine Shores, Butler Beach,
Saint Augustine South, Spuds, Dupont Center and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2957 8143 2978 8153 2986 8129 2961 8115
TIME...MOT...LOC 0113Z 262DEG 8KT 2970 8140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 2, 8:15 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
915 PM EDT Tue Aug 2 2022
FLZ024-GAZ165-264-030145-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
915 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of north central
Nassau, southwestern Camden and east central Charlton Counties
through 945 PM EDT...
At 915 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kings Ferry, or 8 miles northeast of Hilliard, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8197 3093 8192 3091 8173 3071 8176
TIME...MOT...LOC 0115Z 279DEG 9KT 3079 8185
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 2, 8:36 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
936 PM EDT Tue Aug 2 2022
FLZ024-124-GAZ165-166-030215-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
936 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of north central Nassau
and southwestern Camden Counties through 1015 PM EDT...
At 935 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Ferry, or near Kingsland, moving east at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kingsland, Kings Ferry and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 8189 3090 8185 3096 8160 3060 8167
TIME...MOT...LOC 0135Z 253DEG 9KT 3081 8177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NELSONSpecial weather statement, Aug 2, 8:51 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
951 PM EDT Tue Aug 2 2022
FLZ137-140-237-240-030230-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
951 PM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of eastern Marion and
southern Putnam Counties through 1030 PM EDT...
At 950 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fruitland, or near Pomona Park, moving south at 15 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Pomona Park, Salt Springs, Juniper Springs, Lynne, Lake Delancy,
Fruitland, Satsuma, San Mateo, Welaka and Lake Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2915 8207 2959 8180 2961 8153 2934 8159
2932 8168 2928 8164 2905 8165
TIME...MOT...LOC 0150Z 357DEG 12KT 2948 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NELSONSpecial weather statement, Aug 2, 8:59 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
959 PM EDT Tue Aug 2 2022
FLZ038-133-138-030245-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
959 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern Flagler
and southeastern St. Johns Counties through 1045 PM EDT...
At 959 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving southeast at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Bunnell, Marineland, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8132 2958 8136 2965 8129 2965 8128
2966 8128 2974 8120 2950 8111
TIME...MOT...LOC 0159Z 320DEG 10KT 2959 8124
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NELSON